Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 94, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at May 26, 2011, 6:16 PM CDT for Orleans Parish, Saint Tammany Parish, Louisiana. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2011, 6:16 PM CDT (23:16 UTC)
- Expired
- May 26, 2011, 6:45 PM CDT
- In force
- 29 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
Counties Orleans Parish, LA, Saint Tammany Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 11.3 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3259 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 464 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 2.0
- Supercell composite
- 12.8
The text
As transmitted, in the capitals the NWS used until 2016.
527
WUUS54 KLIX 262316
SVRLIX
LAC071-103-262345-
/O.NEW.KLIX.SV.W.0094.110526T2316Z-110526T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
616 PM CDT THU MAY 26 2011
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN ORLEANS PARISH IN SOUTHEAST LOUISIANA...
SOUTHEASTERN ST. TAMMANY PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF EDEN ISLE...
* UNTIL 645 PM CDT
* AT 610 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR EDEN ISLE...AND MOVING SOUTHEAST AT 30 MPH. HALF DOLLAR SIZE
HAIL WAS OBSERVED AT THE NATIONAL WEATHER SERVICE OFFICE IN
SLIDELL AT 605 PM.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAKE
CATHERINE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3019 8955 3015 8957 3015 8961 3011 8966
3007 8968 3006 8972 3003 8970 3005 8980
3015 8989 3016 8986 3011 8984 3010 8980
3015 8976 3021 8977 3023 8980 3021 8985
3025 8992 3032 8990
TIME...MOT...LOC 2315Z 312DEG 27KT 3019 8981
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 3:47 PM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, May 26, 3:47 PM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 347 PM CDT THU MAY 26 2011 .SHORT TERM... FRONT DEMARCATED WITH RADAR DETECTED LINE OF SHOWERS AND THUNDERSTORMS GENERALLY FROM HATTIESBURG TO HAMMOND TO LOWER ATCHAFALAYA BASIN...AND MOVING WITH A SLOW EASTWARD DRIFT. LARGE STATIONARY CELL OVER JACKSON COUNTY APPEARS TO BE STUCK ON SEA BREEZE...WITH BACKWARD PROPAGATING VECTOR CHARACTERISTICS AS LARGER SCALE SHORT-WAVE APPROACHES. RADAR RAINFALL ESTIMATES ARE LIKELY HAIL CONTAMINATED WITH THAT CELL BUT IS LIKELY IN EXCESS OF 5 INCHES AT THIS TIME. CERTAINLY...THIS IS BENEFICIAL FOR DROUGHT RELIEF IN JACKSON COUNTY...BUT NOT QUITE LARGE SCALE ENOUGH TO BENEFIT OTHER COUNTIES/PARISHES. AREAS SOUTH OF THE TIDAL LAKES HAVE HAD LITTLE CONVECTION AND AMPLE MOISTURE AND INSTABILITY REMAINS IN PLACE TO BE TAPPED REMAINDER OF THIS AFTERNOON/EVENING. WILL MAINTAIN SOME POPS THROUGH SUNSET BUT MOST ACTIVITY WILL LIKELY DISSIPATE SHORTLY THEREAFTER. .LONG TERM... MODELS SHOW VERY LARGE SCALE HIGH PRESSURE RIDGE OVER WESTERN ATLANTIC BUILDING INTO THE GULF STATES THROUGH THE WEEKEND AND BECOMING ENHANCED BY STRONG RIDGING ALOFT TO SUPPRESS CONVECTIVE DEVELOPMENT FOR QUITE SOME TIME. LARGE SCALE SUBSIDENCE SHOULD KEEP TEMPERATURES ABOVE NORMAL FROM SUNDAY THROUGH LATE NEXT WEEK. WILL MAINTAIN THE 10 PERCENT RAIN CHANCE EACH DAY IN HOPES OF LAKE AND SEA BREEZE DEVELOPMENTS...BUT THIS MAY BE A REACH. && .AVIATION... VFR CONDITIONS TO PREVAIL EXCEPT TEMPO LOWER CONDITIONS IN THUNDERSTORMS THROUGH 01Z FOR TERMINALS EAST OF KMCB-KBTR. && .MARINE... GENERAL LIGHT TO MODERATE SOUTHEAST FLOW TO BE MAINTAINED THROUGH THE WEEKEND...BECOMING A LITTLE MORE EASTERLY IN TIME EARLY NEXT WEEK. A SWELL TRAIN GENERATED THROUGH THE FLORIDA STRAITS MAY PRODUCE A GROUND SWELL THAT AFFECTS THE OUTER COASTAL WATERS BY MONDAY. && .PRELIMINARY POINT TEMPS/POPS... MCB 58 88 64 90 / 10 0 0 0 BTR 62 90 68 91 / 10 0 0 0 ASD 64 87 67 88 / 10 0 0 0 MSY 68 87 70 87 / 10 0 0 0 GPT 66 85 68 85 / 20 0 0 0 PQL 65 86 64 86 / 20 0 0 0 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. && 24/RR
Hazardous weather outlook, May 26, 10:49 AM CDT, 7 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1049 AM CDT THU MAY 26 2011 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>040- 046>050-056>070-MSZ068>071-077-080>082-271600- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- TANGIPAHOA-WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL- PEARL RIVER-HANCOCK-HARRISON-JACKSON- 1049 AM CDT THU MAY 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS TODAY...MAINLY ACROSS COASTAL MISSISSIPPI. AN ISOLATED SEVERE STORM OR TWO WILL ALSO BE POSSIBLE ALONG AND NORTH OF A LINE FROM SLIDELL TO MCCOMB THROUGH THIS AFTERNOON. ELSEWHERE...A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE...BUT SEVERE WEATHER IS NOT EXPECTED. THE MAIN THREAT FROM ANY STRONG OR SEVERE THUNDERSTORMS WILL BE STRONG AND DAMAGING STRAIGHT LINE WINDS. HOWEVER...LARGE HAIL OR AN ISOLATED TORNADO CAN NOT BE RULED OUT. FLOOD WARNINGS ARE IN EFFECT FOR THE MISSISSIPPI RIVER...AND FOR SEVERAL POINTS ALONG THE ATCHAFALAYA RIVER. PLEASE REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY FLOOD WARNINGS WILL REMAIN IN EFFECT FOR THE MISSISSIPPI RIVER AND FOR SEVERAL POINTS ALONG THE ATCHAFALAYA RIVER. PLEASE REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR DETAILS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 95/DM
In the hours before
Local storm report, May 26, 5:39 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
539 PM CDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG 5 N MANDEVILLE 30.44N 90.08W
05/26/2011 ST. TAMMANY LA NWS EMPLOYEE
ONE TREE AND NUMEROUS LIMBS KNOCKED DOWN AT HIGHWAY 59
AND I-12. MARBLE SIZE HAIL ALSO REPORTED.
&&
PGRIGSBYLocal storm report, May 26, 5:41 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
541 PM CDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM FUNNEL CLOUD MANDEVILLE 30.37N 90.08W
05/26/2011 ST. TAMMANY LA NWS EMPLOYEE
NWS EMPLOYEES REPORT ROTATING WALL CLOUD PRODUCING FUNNEL
CLOUDS OVER MANDEVILLE.
&&
PGRIGSBYLocal storm report, May 26, 5:51 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
551 PM CDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM FUNNEL CLOUD LACOMBE 30.31N 89.93W
05/26/2011 ST. TAMMANY LA AMATEUR RADIO
FUNNEL CLOUD OBSERVED INTHE LACOMBE AREA.
&&
11Local storm report, May 26, 5:59 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
559 PM CDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 PM HAIL LACOMBE 30.31N 89.93W
05/26/2011 E1.00 INCH ST. TAMMANY LA FIRE DEPT/RESCUE
&&
PGRIGSBYLocal storm report, May 26, 6:05 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
605 PM CDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 PM HAIL SLIDELL 30.28N 89.78W
05/26/2011 M1.00 INCH ST. TAMMANY LA NWS EMPLOYEE
HAIL RANGING IN SIZE FROM MARBLE TO QUARTER SIZE WAS
OBSERVED AT THE NATIONAL WEATHER SERVICE OFFICE IN
SLIDELL.
&&
11Local storm report, May 26, 6:09 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
609 PM CDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL SLIDELL 30.28N 89.78W
05/26/2011 M1.25 INCH ST. TAMMANY LA NWS EMPLOYEE
HALF DOLLAR SIZE HAIL WAS OBSERVED AT THE NATIONAL
WEATHER SERVICE OFFICE.
&&
11The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 1:35 AM CDT | Severe Thunderstorm Warning | LIX | East Feliciana, West Feliciana | 55 min |
| May 26, 1:39 PM CDT | Severe Thunderstorm Warning | LIX | Washington | 25 min |
| May 26, 4:02 PM CDT | Severe Thunderstorm Warning | LIX | Washington | 58 min |
| May 26, 4:18 PM CDT | Severe Thunderstorm Warning | LIX | Washington | 57 min |
| May 26, 4:27 PM CDT | Tornado Warning | LIX | Saint Tammany | 33 min |
| May 26, 4:59 PM CDT | Tornado Warning | LIX | Saint Tammany | 15 min |
| May 26, 5:35 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany | 25 min |
| May 26, 5:39 PM CDT | Tornado Warning | LIX | Saint Tammany | 36 min |
| May 26, 5:55 PM CDT | Special Marine Warning | LIX | 35 min | |
| May 26, 6:10 PM CDT | Special Marine Warning | LIX | 35 min | |
| May 26, 6:33 PM CDT | Special Marine Warning | LIX | 42 min | |
| May 26, 6:58 PM CDT | Severe Thunderstorm Warning | LIX | Orleans, Saint Bernard | 32 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.